Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 18, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Aug 22, 2010, 3:11 AM CDT for 4 counties in Nebraska. It took effect at Aug 22, 2010, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2010, 3:11 AM CDT (08:11 UTC)
- In effect from
- Aug 22, 2010, 1:00 PM CDT
- Expired
- Aug 22, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS73 KLBF 220811 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT SUN AUG 22 2010 ...SOUTH WINDS TO INCREASE THIS AFTERNOON ACROSS THE NORTH... .AN AREA OF LOW PRESSURE WILL MOVE OUT ONTO THE NORTHERN AND CENTRAL PLAINS TODAY WITH SOUTH WINDS TO INCREASE. THE TIGHTENING PRESSURE GRADIENT ACROSS THE NORTHWEST WILL CREATE WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS. NEZ004>006-008-094-221615- /O.NEW.KLBF.WI.Y.0018.100822T1800Z-100823T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 311 AM CDT SUN AUG 22 2010 /211 AM MDT SUN AUG 22 2010/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED BY NOON CDT. THE WINDS WILL GRADUALLY DIMINISH IN THE EVENING. * SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
510 WWUS73 KLBF 221610 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1110 AM CDT SUN AUG 22 2010 ...STRONG SOUTH WINDS THIS AFTERNOON ACROSS THE NORTH... .AN AREA OF LOW PRESSURE WILL MOVE OUT ONTO THE NORTHERN AND CENTRAL PLAINS THIS AFTERNOON WITH STRONG SOUTH WINDS OVER PORTIONS OF NORTHERN NEBRASKA. THE TIGHTENING PRESSURE GRADIENT ACROSS THE NORTHWEST WILL CREATE WINDS AT 25 TO 35 MPH WITH HIGHER GUSTS. NEZ004>006-008-094-230000- /O.CON.KLBF.WI.Y.0018.100822T1800Z-100823T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 1110 AM CDT SUN AUG 22 2010 /1010 AM MDT SUN AUG 22 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED DURING THE AFTERNOON HOURS OVER NORTHWEST AND PORTIONS OF NORTH CENTRAL NEBRASKA. THE WINDS WILL GRADUALLY DIMINISH IN THE EVENING. * SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
148 WWUS73 KLBF 222352 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT SUN AUG 22 2010 ...WINDS HAVE SUBSIDED ACROSS NORTH CENTRAL NEBRASKA... NEZ004>006-008-094-230100- /O.EXP.KLBF.WI.Y.0018.000000T0000Z-100823T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE 652 PM CDT SUN AUG 22 2010 /552 PM MDT SUN AUG 22 2010/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS NORTH CENTRAL NEBRASKA AS TEMPERATURES COOL. SOUTHERLY WINDS OF 10 TO 20 MPH ARE EXPECTED THROUGH THE OVERNIGHT HOURS TONIGHT. $$ CLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 22, 3:06 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 22, 3:06 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 AM CDT SUN AUG 22 2010 .DISCUSSION... FORECAST CHALLENGE IS WINDS TODAY AS RELATIVE HUMIDITIES DROP INTO THE AFTERNOON ACROSS THE NORTH. THE SURFACE LOW OVER EASTERN MONTANA WILL MOVE NORTHEAST TO OUT ON THE WESTERN HIGH PLAINS BY AFTERNOON. THE SURFACE PRESSURE GRADIENT STRENGTHENS ACROSS WESTERN NEB WHERE WINDS WILL HIT ADVISORY CRITERIA FOR AREAS NORTH OF A LINE FROM ANTIOCH TO ELSMERE AND MILLS. THEN STEEP LAPSE RATES WILL AGAIN BE SEEN TO INCREASE MIXING WITH THE HEATING OF THE DAY. THE COMBINATION OF HEAT...LOW HUMIDITIES AND GUSTY WINDS WILL RAISE CRITICAL FIRE DANGERS ACROSS THE NORTH WITH THE RED FLAG WATCH TO BE UPGRADED TO A RED FLAG WARNINGS THIS AFTERNOON. THE SURFACE TO H85 WINDS ARE FORECAST TO BE UNIDIRECTIONAL INTO THE AFTERNOON WHERE WINDS AT 25 TO 35 MPH ARE POSSIBLE ACROSS THE NORTH BUT WILL NEED TO BE MONITORED FURTHER SOUTH FOR WINDS HIGHER THAT WOULD REQUIRE EXPANDING THE WIND ADVISORY THIS AFTERNOON. BEYOND THE HEAT AND WINDS TODAY MOSTLY CLEAR SKIES PREVAIL AS TEMPERATURES CLIMB INTO THE 90S AND POTENTIALLY A FEW TRIPLE DIGIT READINGS ACROSS THE FAR NORTH. TONIGHT INTO MONDAY THE H85 JETLET STRENGTHENS WITH THE SOUTHERLY WINDS TO RETURN MOISTURE NORTH AS THE COLD FRONT MOVES SOUTHEAST...EXTENDING SOUTHWEST ACROSS THE BLACK HILLS BY MORNING. THE MODELS CREATE A LITTLE SPREAD MONDAY INTO TUESDAY AS TO TIMING IN PUSHING THE FRONT SOUTH AND AREAL QPF. FORECAST IS TRENDED TOWARD THE NAM/GFS WITH CHANCE OF PRECIP TO DECREASE BEYOND MIDNIGHT AS FRONT MOVES SOUTH INTO KANSAS. THE WINDOW FOR PRECIPITATION DECREASES THROUGH THE WEEK AS THE UPPER RIDGE REBUILDS ACROSS THE WEST AND MOVES EAST FOR CLEARING AND CLOSER TO NORMAL TEMPERATURES FOR THE REST OF THE WORKWEEK. && .AVIATION... VFR TODAY AND TONIGHT. SOUTH WINDS INCREASE TO 18025G33KT THIS AFTERNOON. && .FIRE WEATHER... RED FLAG WATCH UPGRADED TO RED FLAG WARNING AS CRITICAL THRESHOLDS FOR WIND...TEMPERATURE AND HUMIDITY WILL BE REACHED ACROSS THE NORTH..DISCUSSION... && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-206-208. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004>006-008-094. && SHORT TERM/EXTENDED...KECK AVIATION...CDC
Hazardous weather outlook, Aug 21, 3:53 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT SAT AUG 21 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-222100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT SAT AUG 21 2010 /253 PM MDT SAT AUG 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FIRE DANGER WILL BE EXTREME ACROSS NORTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...ALONG AND WEST OF HIGHWAY 183...AS RELATIVE HUMIDITY LEVELS HAVE DROPPED TO AROUND 15 PERCENT WITH SOUTH WINDS AT 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE DANGER WILL BE EXTREME ACROSS WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON AS HUMIDITY FALLS BELOW 20 PERCENT AND SOUTH WINDS INCREASE TO 25 MPH OR STRONGER. A WIND ADVISORY MAY BE REQUIRED ACROSS CHERRY COUNTY FOR SOUTH WINDS INCREASING TO 30 MPH OR GREATER SUNDAY AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. THE AREA FROM IMPERIAL TO BROKEN BOW AND SOUTH MIGHT SEE AN ISOLATED SEVERE THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:15 AM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 16 hr |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.